Facebook Pixel

HCG weight loss program, Birth control, and pregnancy symptoms

By November 10, 2009 - 10:00am
Rate This

I have been on birth control for two months now, since I had a miscarriage. I also am doing an HCG weight loss program. My PCP changed my birth control after the first three weeks on it because it was making me crazy, uncontrollable crying, irritable, depression. I stopped taking it in the middle of week three and was told to wait till my period came and start the new pack. I had unprotected sex with my husband during the time I stopped and the period. I am now in week two of the second birth control pack and have been sick for the last two weeks. I get nauseated all the time, with it being worse in the morning and around 7:30 P.M. My periods haven't been quite normal for the last two months, so the last normal one was the one right after my miscarriage and that one wasn't even normal for me. The last two periods have been very short 3-4 days when normally they are 6-8 days, and very mucousy and light pink blood. I took a pregnancy test, and it came up positive, but I was told it would because of the HCG hormones for the weight loss program. With my last pregnancy (the one I miscarried) I had periods for two months before the test came up positive. I am just wondering if I might be pregnant again? I am scared to be pregnant again. I don't want to lose another baby. The last miscarriage was my second one. And I don't think I can handle it emotionally again to lose another.

Add a Comment4 Comments

EmpowHER Guest

I really feel sorry to hear that you had two miscarriages previously. It is so much pain that makes you feel emotional this time too. It is all natural. But don't worry and better take the advise of a Obstetrician or a Gynecologist and continue with your medicines. It is better if you concentrate in better diet plan during pregnancy to avoid other related problems.

November 19, 2009 - 10:54pm


Welcome to EmpowHer! And thank you so much for your question.

I am so very sorry that you've had two miscarriages, one of them very recent. You have been through so much pain that it's natural for you to have these fears right now.

I know you know that anytime you have unprotected sex, there is a chance of pregnancy. Sometimes it is slight, but it's there. That said, it doesn't mean necessarily that that is what happened. You've got a lot of things going on in your body at once.

First of all, these most recent two weeks -- they are on a new pill, right? Is it possible that they are what is causing these symptoms of nausea and discomfort? Have you called your doctor about this and asked?

Second, how long have you been doing the HCG weight loss program? Is it possible that it is partially responsible for your symptoms? Between the HCG injections and the birth control pills, you have a lot of hormonal reactions going on in your body. I assume you also are on a very restricted calorie diet? Could that be part of the nausea?

Whitney, it sounds to me like you should make another appointment with your doctor. If you are not pregnant, you need to know what else is causing you to feel so sick. And if you are pregnant, you need to know as soon as you can, so that you and your doctor could work together to do everything possible to help it be a successful pregnancy.

November 11, 2009 - 8:55am
(reply to Diane Porter)

I looked up my birth control pill Balziva. And the side effects of the pill are very similar to what I have been experiencing. I also started bleeding again on Wednesday Nov. 11, after only 4 days off my period and I have been passing large clots and have bad cramps. On the Balziva review website, a lot of other women on this pill, experience similar things as I am. I am probably going to stop this pill. Is it okay to just stop the pill in the middle of the month or should I continue out the rest of the pack, which is another week of active pills?

November 12, 2009 - 2:42pm
(reply to whitneylayman)

It is best to talk with your doctor before abruptly stopping any prescription medication as a general rule.

If you abruptly stop taking your birth control pill, there will not be any long-term harm or consequences, but short-term you may experience some of the side effects from the "withdrawal" of the synthetic hormones, including headaches and irregular bleeding or breakthrough bleeding. However..compared to the symptoms you are experiencing with taking the pill as directed, this may not sound so bad!

It would still be recommended to call your doctor, and s/he can provide you with another type of birth control that has less side effects (and, you will still be protected from pregnancy).

November 12, 2009 - 2:47pm
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.